MAUDE Adverse Event Report: COOK INC MICROPUNCTURE TRANSITIONLESS ACCESS SET; DYB INTRODUCER, CATHETER

COOK INC MICROPUNCTURE TRANSITIONLESS ACCESS SET; DYB INTRODUCER, CATHETER
Catalog Number MPIS-401-NT-U-SST
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Type of Reportable Event Serious Injury
Event or Problem Description
As reported, during an unknown procedure, an unknown component included in a micropuncture transitionless access set separated and remains in the patient.Additional information has been requested.
 
Additional Manufacturer Narrative
E1: customer name and address = (b)(6).This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Additional Manufacturer Narrative
H3: device evaluated by mfg: other (81): device evaluation has begun; however, a conclusion is not yet available.This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
Additional information was received on 12oct2023.The procedure involved coronary angiography.Access was obtained in the right femoral artery with the complaint device, using fluoroscopy, and blood return was noted upon insertion of the access needle.The wire was removed through the entry needle.The anatomy was moderately calcified.The device was not advanced or removed through a previously placed closure device.Resistance was not encountered during insertion of the device; however, resistance was encountered during removal, at which point the outer sheath/cannula separated.The procedure was abandoned, and the sheath/cannula fragment remains in the patient's femoral artery.Vascular surgeons were consulted, who plan to remove the fragment with a snare.If that fails, an open retrieval will be attempted.The patient experienced an increased length of hospital stay and is now awaiting another procedure or surgery to remove the fragment.
 
Additional Manufacturer Narrative
Summary of event: as reported, during an unknown procedure, an unknown component included in a micropuncture transitionless access set separated and remains in the patient.Additional information was received 12oct2023.The procedure involved coronary angiography.Access was obtained in the right femoral artery with the complaint device, using fluoroscopy, and blood return was noted upon insertion of the access needle.The wire was removed through the entry needle.The anatomy was moderately calcified.The device was not advanced or removed through a previously placed closure device.Resistance was not encountered during insertion of the device; however, resistance was encountered during removal, at which point the outer sheath/cannula separated.The procedure was abandoned, and the sheath/cannula fragment remains in the patient's femoral artery.Vascular surgeons were consulted, who plan to remove the fragment with a snare.If that fails, an open retrieval will be attempted.The patient experienced an increased length of hospital stay and is now awaiting another procedure or surgery to remove the fragment.Investigation evaluation: reviews of the complaint history, device history record (dhr), instructions for use (ifu), and quality control procedures were conducted during the investigation.A visual inspection of the complaint device was also conducted.The complaint device was returned to cook for investigation.The inner catheter was not damaged.The outer catheter was separated approximately 2.8-centimeters from the distal end of the hub.Only a portion of the outer catheter was returned.A document-based investigation evaluation was performed.A review of the device history record found no relevant non-conformances on the lot.A review of complaint history found no additional complaints for this lot number.The product ifu states ¿when inserting, manipulating or withdrawing a device through an introducer, always maintain introducer position.¿ the ifu also says ¿do not attempt to insert or withdraw the wire guide and/or introducer if resistance is felt.¿ the information provided upon review of the dmr, dhr, ifu, and investigation of the returned device suggests that there is evidence the device was manufactured to specification.There is no evidence of non-conforming devices in-house or in the field.A review of the device master record (dmr) concluded that sufficient inspection activities are in place to identify this failure mode prior to distribution.Based on the information provided and the results of the investigation, cook has concluded that the patient¿s anatomy contributed to this event, as the anatomy was moderately calcified, and resistance was encountered upon removal of the device.The risk analysis for this failure mode was reviewed and no additional escalation was required.The appropriate personnel have been notified and cook will continue to monitor for similar events.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.

Brand Name
MICROPUNCTURE TRANSITIONLESS ACCESS SET
Common Device Name
DYB INTRODUCER, CATHETER
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer (Section G)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer Contact
jason crouch
750 daniels way
bloomington, IN 47404
8123392235
MDR Report Key17895588
Report Number1820334-2023-01356
Device Sequence Number3454121
Product Code DYB
UDI-Device Identifier00827002479449
UDI-Public(01)00827002479449(17)251215(10)15126811
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K171275
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 01/04/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/15/2025
Device Catalogue NumberMPIS-401-NT-U-SST
Device Lot Number15126811
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 09/25/2023
Supplement Date Received by Manufacturer10/12/2023
12/12/2023
Initial Report FDA Received Date10/09/2023
Supplement Report FDA Received Date10/27/2023
01/04/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/15/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown